Drought, Berks
- When
- October 1, 12:00 AM EST to October 31, 11:59 PM EST
- Where
- Berks forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.416, -75.926 (the zone’s center; the record gives no point)
October 2001 was an unseasonably dry month across Eastern Pennsylvania. Chester County was placed under a drought watch on August 24th by the Pennsylvania Department of Environmental Protection.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
October 2001 was an unseasonably dry month across Eastern Pennsylvania. Chester County was placed under a drought watch on August 24th by the Pennsylvania Department of Environmental Protection. Unless wetter weather arrived, it was expected that the drought watch would be expanded to include most of Eastern Pennsylvania in the near future. On a county weighted average, monthly precipitation totals ranged between 0.6 and 1.4 inches, or about 20 to 40 percent of normal. Normal monthly precipitation is around 3.2 inches. The monthly precipitation total of 0.81 inches at the Lehigh Valley International Airport was the 4th driest October on record. The monthly precipitation total at Reading was 0.71 inches and at the Philadelphia International Airport was 0.83 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 30, 9:00 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 PM EDT SUN SEP 30 2001
CSTL FLOOD WRNG COMING DOWN. HAD SOME MINOR THIS EVE...AND WITH LWR
ASTRONOMICALS IN THE MRNG...GOING BACK TO MINOR FOR THE NXT HIGH
TIDE.
WX WISE...PCPN HEADING W THRU NRLY THE ENTR FCST AREA...SO TAKING
POPS ALL THE WAY BACK TO THE POCONOS. XPC PCPN TO BGN ENDG FM THE NW
TWD MRNG...AND EXIT ALL AREAS BY AFTN.
ZONES WIBIS SHRTLY.
.PHI...GALE WRNG CST AND LWR DE BAY.
MINOR TIDAL FLOODING CST NEAR THE TIME OF HIGH TIDE MON MRNG.
KRAUSDEZ002>004-NJZ012>014-020>026-011400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1030 PM EDT SUN SEP 30 2001 ...MINOR TIDAL FLOODING THROUGH MONDAY MORNING... WIDESPREAD MINOR TIDAL FLOODING OCCURRED ON SUNDAY EVENING ALONG THE COASTS OF NEW JERSEY AND DELAWARE. WITH THE WIND EXPECTED TO REMAIN FROM THE NORTH DURING THE NIGHT...WATER LEVELS AROUND MONDAY MORNING/S HIGH TIDE SHOULD BE SLIGHTLY LOWER THAN THOSE EXPERIENCED ON SUNDAY EVENING. AS A RESULT...ONLY MINOR TIDAL FLOODING IS EXPECTED AROUND MONDAY MORNING/S HIGH TIDE...WHICH WILL OCCUR FROM ABOUT 7:30 TO 8:00 ALONG THE OCEANFRONT OF NEW JERSEY AND DELAWARE. DO NOT PARK YOUR VEHICLE IN A LOCATION THAT IS SUSCEPTIBLE TO TIDAL FLOODING. KEEP IN MIND THAT A GALE WARNING REMAINS IN EFFECT ALONG THE COASTS OF NEW JERSEY AND DELAWARE. ALSO...SOME ADDITIONAL BEACH EROSION IS LIKELY OVERNIGHT INTO MONDAY MORNING. THE AREA OF LOW PRESSURE RESPONSIBLE FOR TODAY/S WIND AND RAIN WAS CENTERED ABOUT 250 MILES EAST OF THE VIRGINIA COAST ON SUNDAY EVENING. THE LOW WILL CONTINUE TO MOVE TO THE NORTHEAST AND FARTHER OUT TO SEA ON MONDAY...AND IT SHOULD LOSE ITS INFLUENCE OVER THE REGION. TUNE TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. YOU CAN ACCESS THE NATIONAL WEATHER SERVICE ON THE INTERNET AT THE FOLLOWING ADDRESS...WWW.NWS.NOAA.GOV/ER/PHI (ALL IN LOWER CASE). IOVINO
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5269859, 5269860, 5269861, 5269862, 5269863, 5269864, 5269865, 5269866, 5269867, 5269868.